Site Accessibility Statement
Wilfrid Laurier University School of Business & Economics
April 17, 2014
 
 
Canadian Excellence

Laurier Finance Conference 2010


Recent Advances in Corporate Finance - May 14, 2010

Laurier's Financial Services Research Centre (with support from the Bank of Canada) is hosting a one-day conference on Recent Advances in Corporate Finance on Friday May 14, 2010.  Leading scholars in the field will present their current research on issues related to the topic.

The Annual Finance conference has been a tradition at Laurier since 2005.  The LAURIER FINANCIAL SERVICES RESEARCH CENTRE site contains links to research activities and associated faculty.

CONFERENCE PHOTO GALLERY

Conference Registration:
To register for the Conference, please click here
There is a $50 (GST included) registration fee ($25 for students).  This includes the cost of  refreshments, lunch, and university parking. Since space is limited, early registration is required for attendance.

Click here to view the Conference Poster

Conference Program:
The 2010 Laurier Finance Conference features the following speakers:

TIME
SPEAKER
 TOPIC
8:15am REGISTRATION


8:50am - 8:55am

Dr. Max Blouw, President & Vice-Chancellor, Wilfrid Laurier University

Welcome Remarks      


8:55am - 9:00am

Phelim Boyle,
Wilfrid Laurier University 

Introduction

Morning Session


Moderator:
Andriy Shkilko,
Wilfrid Laurier University


9:00am - 9:45am

Keynote Speaker:
Stephen Foerster,
Ivey School of Business, University of Western Ontario

The Impact of Management Earnings Forecasts on Firm Risk and Firm Value
9:45am - 9:55am

Discussant:
Alan Huang,
University of Waterloo


9:55am - 10:05am Q & A
BREAK - 10 Minutes

Moderator:
Subhankar Nayak,
Wilfrid Laurier University


10:15am - 11:00am

Keynote Speaker:
Yisong S. Tian,
Schulich School of Business, York University

Ironing out the Wrinkles: Linking Incentive Pay to Average Stock Prices
11:00am - 11:10am

Discussant:
Phelim Boyle,
Wilfrid Laurier University


11:10am - 11:20am Q & A
BREAK - 10 Minutes

Moderator:
Si Li,
Wilfrid Laurier University


11:30am - 12:15pm

Keynote Speaker:
Hernan Ortiz-Molina,
Sauder School of Business, University of British Columbia

Asset Liquidity and the Cost of Capital
12:15pm - 12:25pm Discussant:
Fabricio Perez,
Wilfrid Laurier University

12:25pm - 12:30pm Q & A
LUNCH 12:30pm - 2:00pm (Location: SBE Atrium)

Afternoon Session


Moderator:
Tony Tang,
Wilfrid Laurier University


2:00pm - 2:45pm

Keynote Speaker:
Mark R. Huson,
Pocklington Professor of Private  Enterprise / Jarislowsky Fellow School of Business, University of Alberta

Public Market Staging: The Timing of Capital Infusions to Newly Public Firms
2:45pm - 2:55pm

Discussant:
Hernan Ortiz-Molina, Sauder School of Business, University of British Columbia


2:55pm - 3:05pm Q & A
BREAK - 10 Minutes

Moderator:
Madhu Kalimpali,
Wilfrid Laurier University


3:15pm - 4:15pm

Keynote Speaker:
Marti Subrahmanyam, Charles E. Merrill Professor of Economics and Finance, Stern School of Business, New York University

Illiquidity or Credit Deterioration: A Study of Liquidity in the US Corporate Bond Market during Financial Crises
4:15pm - 4:25pm

Discussant:
Jason Wei,
Rotman School, University of Toronto


4:25pm - 4:35pm

Q & A


Review and Concluding Thoughts

4:35pm - 4:45pm

Brian Smith,
Wilfrid Laurier University


Conference Registration:
To register for the Conference, please click here
There is a $50 (GST included) registration fee ($25 for students).  This includes the cost of  refreshments, lunch, and university parking. Since space is limited, early registration is required for attendance.

Conference Venue:
Room SBE1220, Schlegel Building, Wilfrid Laurier University (Click here for directions)

Conference Parking:
Conference participants can park without charge in parking lot 18 (St. Michael's Church reserved parking only) on Friday May 14, 2010. These church spaces located directly off University Ave., enter into the lot that is identified with a sign LOT 18. Please ensure that you are parking in the area indicated above. The campus parking map can be accessed by clicking here.

Acknowledgements:
Laurier sincerely thanks the conference sponsor The Bank of Canada for the financial support yet again this year.

Organizing Committee:
The 2010 Laurier Finance Conference organizing Committee consists of Phelim Boyle, Brian Smith, Madhu Kalimipalli, Si Li, Subhankar Nayak, Fabricio Perez, Andriy Shkilko and Tony Tang.

Conference Enquiries:
Madhu Kalimipalli
Associate Professor (Finance) & Director, Financial Services Research Centre
School of Business & Economics, WLU
Phone: 519-884-0710 x.2187
Email: mkalimipalli@wlu.ca

Susan Chilton
Conference Assistant, SBE
Phone: 519-884-0710 x.2130
Email: schilton@wlu.ca